MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467); Unspecified Eye / Vision Problem (4471)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided.The best estimate date is on or after mar 5, 2024.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3-other (81): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, no definitive response was received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient initially reported that his left eye vision looks cracked.His doctor told him to use eye drops for five (5) days.The patient has pain in his eye, cannot sleep, does not see clear and still sees blurry.In follow ups with the patient, he indicated he sees a white light on the side of the eye, his vision is bad, that he has pain in his eyeball with watery eye.The patient last saw his doctor two weeks ago, but no explanation was provided to the patient by his doctor.The patient has been given a pill and 10-12 eye drops which he is still using them (the name of medications was not provided as the patient did not have that information).It was confirmed that no laser procedure or other surgical interventions have been performed on the patient¿s eye.The patient indicated he is not able to perform his daily activities as he used to before the surgery, that he cannot drive.The patient has asked the doctor to explant and replace the lens.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19131457
Report Number3012236936-2024-01142
Device Sequence Number12485445
Product Code HQL
UDI-Device Identifier05050474529038
UDI-Public(01)05050474529038(17)271023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceAsian